# SDR 2025FA0000410

- Difficulty date: June 19, 2025
- Submitted: June 19, 2025
- Operation: General aviation
- Aircraft: N41482
- Engine: Rroyce RB211TRENT77
- System (JASC): 7250 · Turbine Section
- Part: Shaft
- Part number: FK21827
- Part serial: BBAP1275
- Condition: Galled
- Location: Lpt
- Part time: 54,381 hours, 9,483 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HAESL REPORTED A CASE OF EARLY RETIREMENT OF LOW-PRESSURE TURBINE (LPT) SHAFT ASSEMBLY (PN: FK21827, SN: BBAP1275).  GALLS WERE FOUND AT INNER SURFACE ZONE AG AND AE WHICH EXCEED LIMIT.  THE DIMENSION OF GALLS AS BELOW: AG AREA 1: 2.611" L X 0.453" W X 0.0112" DEPTH, AG AREA 2: 3.051" L X 0.458" W X 0.0122" DEPTH, AG AREA 3: 3.015" L X 0.358" W X 0.0036" DEPTH, AE: 2.348" L X 0.308" W X 0.0052" DEPTH.   AT THE SAME TIME, BLACK SCALE WAS FOUND AT ALL CURVIC TEETH LOCATION 3 ( CREST FLAT, WORKING FLANK, ROOT FLAT AND SIDE FACES) AND BOLT HOLE 52-3013 (INCLUDE CHAMFER), GENERAL BLACK SCALE HEIGHT 0.0003", TOTAL 90% AREA WAS AFFECTED.  
ROLL-ROYCE (RR) ENGINEERING CONCLUDED THAT THE REPORTED GALLING ON THE BORE AT ZONE AG, OF THE LOW PRESSURE (LP) TURBINE SHAFT IS TOO EXTENSIVE TO ALLOW FURTHER SERVICE OPERATION.  ACCEPTANCE OF THE REPORTED CONDITION WILL RESULT IN AN INCREASE IN THE CLEARANCE FIT BETWEEN THE SUBJECT COMPONENT AND THE ASSOCIATED CENTRAL OIL TUBE FEED SUPPORT ASSEMBLY.  AS THE POTENTIAL FAILURE OF THE CENTRAL OIL FEED TUBE ASSEMBLY DUE TO EXCESSIVE VIBRATION.  THERE IS NO REPAIR FEASIBLE TO SALVAGE THE SUBJECT COMPONENT.  IN ACCORDANCE WITH THE TIME LIMITS MANUAL 05-10-01-800-801, FK21828 IS PART OF FK21827.  FK21828 HAS DECLARED LIFE 15,000 STANDARD DUTY CYCLES.  HENCE THE SUBJECT LPT SHAFT ASSEMBLY FK21827 (9483 CYCLES) IS RETIRED BEFORE THE COMPLETION OF ITS FULL LIFE.
